BOSTON SCIENTIFIC CORPORATION LYNX SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Back to Search Results |
| Model Number |
M0068503000 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Abdominal Pain (1685); Erosion (1750); Dehydration (1807); Fatigue (1849); Headache (1880); Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Infection (1930); Inflammation (1932); Pain (1994); Urinary Tract Infection (2120); Abnormal Vaginal Discharge (2123); Chills (2191); Urinary Frequency / Polyuria (2275); Discomfort (2330); Deformity/ Disfigurement (2360); Hematuria (2558); Dysuria (2684); Unspecified Mental, Emotional or Behavioural Problem (4430); Unspecified Kidney or Urinary Problem (4503); Skin Inflammation/ Irritation (4545); Unspecified Tissue Injury (4559); Urinary Incontinence (4572); Insufficient Information (4580)
| Date of Event |
03/02/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Block b3: the exact event onset date is unknown.The provided event date of (b)(6) 2022, was chosen as a best estimate based on the date of the revision surgery.Block h6: patient code e2006 captures the reportable event of erosion of the implanted mesh to surrounding tissue/organs.Patient code e1310 captures the reportable event of frequent urinary tract infection.Patient code e2330 captures the reportable event of pelvic pain.Impact code f1905 captures the reportable event of partial pelvic mesh excision surgery.
Event or Problem Description
On (b)(6) 2022, an obtryx system device was implanted during a surgical procedure.Following the mesh implantation, the patient experienced complications, including erosion of the mesh into surrounding tissues and organs, frequent urinary tract infections, and purulent vaginal discharge.Additionally, the patient reported symptoms of urinary incontinence and pelvic pain.As a result, the patient underwent a partial pelvic mesh excision surgery on (b)(6) 2022, to address the issues caused by the mesh implantation.
Additional Manufacturer Narrative
Correction to blocks b5, d1 and h11.Block b3: the exact event onset date is unknown.The provided event date of march 23, 2022, was chosen as a best estimate based on the date of the revision surgery.Block h6: patient code e2006 captures the reportable event of erosion of the implanted mesh to surrounding tissue/organs.Patient code e1310 captures the reportable event of frequent urinary tract infection.Patient code e2330 captures the reportable event of pelvic pain.Impact code f1905 captures the reportable event of partial pelvic mesh excision surgery.
Event or Problem Description
On (b)(6) 2022, a lynx system device was implanted during a surgical procedure.Following the mesh implantation, the patient experienced complications, including erosion of the mesh into surrounding tissues and organs, frequent urinary tract infections, and purulent vaginal discharge.Additionally, the patient reported symptoms of urinary incontinence and pelvic pain.As a result, the patient underwent a partial pelvic mesh excision surgery on (b)(6) 2022, to address the issues caused by the mesh implantation.
Event or Problem Description
It was reported that a lynx system device was implanted during a procedure to treat stress urinary incontinence on (b)(6) 2022.The procedure involved placement of the sling via retropubic approach, confirmed to be free of bladder injury through cystoscopy.The sling was positioned mid-urethral with appropriate tension and the patient was discharged in stable condition with a foley catheter in place.Following the procedure, the patient experienced abdominal pain and recurrent urinary tract infections.On (b)(6) 2022, she underwent partial removal of the sling due to mesh extrusion identified on the right posterolateral vaginal wall.The extruded mesh segment, approximately 1x2 cm, was excised, and the surrounding epithelialized tissue was removed.The area was closed with sutures, and cystoscopy confirmed no mesh presence in the bladder.The patient tolerated the procedure well and was transferred to recovery in stable condition.Additionally, as reported by the patient's attorney, the patient experienced complications, including urinary incontinence, purulent vaginal discharge, and pelvic pain.The patient suffered significant pain, unnecessary expense, embarrassment, disfigurement, and harm as a result of the implanted device.Additionally, the patient claims that she may have to undergo additional surgery, and may in the future suffer, damages such as, significant pain, severe and debilitating injuries, serious bodily injury, mental and physical pain and suffering, medical expenses due to the implantation of the device.
Additional Manufacturer Narrative
Block h2: additional information.Blocks a2 (date of birth), b5 (describe event or problem), d4 (unique identifier (udi) #), and h6 (patient codes) have been updated based on the additional information received.Corrections: blocks b3 (date of event) and e1 (initial reporter e-mail) have been corrected.Block b3: the exact event onset date is unknown.The provided event date of march 2, 2022, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting and revising physician: (b)(6).Block h6: the following imdrf patient codes capture the reportable events of: e2006 - captures the reportable event of mesh extrusion.E1310 - captures the reportable event of recurrent urinary tract infection.E1401 - captures the reportable event of purulent vaginal discharge.E2330 - captures the reportable event of pain.E2401 - captures the reportable event of severe and debilitating injuries.E2308 - captures the reportable event of disfigurement.E0206 - captures the reportable event of embarrassment, mental pain and suffering.The following imdrf impact code captures the reportable event of: f1905 - captures the reportable event of the surgical revision/removal.
Event or Problem Description
It was reported that a lynx system device was implanted during a procedure to treat stress urinary incontinence on (b)(6) 2022.The procedure involved placement of the sling via retropubic approach, confirmed to be free of bladder injury through cystoscopy.The sling was positioned mid-urethral with appropriate tension and the patient was discharged in stable condition with a foley catheter in place.Following the procedure, the patient experienced abdominal pain and recurrent urinary tract infections.On (b)(6) 2022, the patient presented with complaints of abdominal pain and cramping.She reported that she was able to void without difficulty but continued to experience persistent abdominal pain.Post-void residual (pvr) was 41 cc.Urinalysis was not suggestive of a urinary tract infection; however, the patient remains on antibiotics related to her prior surgery.The abdominal examination does not appear acute or overtly concerning; however, the etiology of her pain remains unclear.The patient was advised to present to the emergency department for further evaluation, including abdominal and pelvic imaging, to rule out possible injury, as outpatient computed tomography (ct) imaging could not be coordinated promptly.She was hesitant and elected to monitor her symptoms for the time being.Tylenol and motrin were prescribed, and she was to follow-up in 4-6 weeks.On (b)(6) 2022, ct scan of the abdomen and pelvis revealed no renal stones or hydronephrosis.Appendix also appeared normal.On (b)(6) 2022, the patient presented for follow-up and reported persistent abdominal pain.She also described bowel issues, concerns regarding her urinary stream, and recurrent urinary tract and vaginal infections.She has been evaluated in the emergency department since her prior visit.Overall, she stated that her condition has not improved since surgery.Pvr was 100 cc.There has been no imaging evidence suggesting an intra-abdominal pathology.A urine culture was obtained, and the patient was prescribed over-the-counter pain medications.She was encouraged to follow up with her primary care provider to assess for other potential contributing factors, given her multiple comorbidities.There were no findings to indicate an issue with sling placement related to her associated presentation and the patient was to return for follow-up in four weeks.On (b)(6) 2022, the patient presented with continued concerns, stating she remains bothered by ongoing symptoms.She reported some obstructive voiding symptoms but denied stress urinary incontinence.She expressed interest in discussing possible removal of her sling.Pvr was 83 cc.The patient was status post mid-urethral mesh sling placement with persistent abdominal pain and obstructive voiding symptoms that have not significantly improved.The risks and benefits of surgical intervention were discussed in detail.The patient expressed a desire to proceed with removal of the mesh sling.On (b)(6) 2022, she underwent partial removal of the sling due to mesh extrusion identified on the right posterolateral vaginal wall.The extruded mesh segment, approximately 1x2 cm, was excised, and the surrounding epithelialized tissue was removed.The area was closed with sutures, and cystoscopy confirmed no mesh presence in the bladder.The patient tolerated the procedure well and was transferred to recovery in stable condition.On (b)(6) 2025, the patient presented for evaluation of urinary symptoms, left-sided discomfort, and postcoital bleeding.She reported urinary frequency and urgency, accompanied by a constant sensation of bladder pressure.She questioned whether these symptoms may be related to recurrent bacterial vaginosis (bv), for which she was previously diagnosed but not treated with additional medication due to ongoing use of metrogel.She has used metrogel four times and is uncertain whether the infection has resolved.She noted occasional clumpy white vaginal discharge without associated itching.She has a history of recurrent urinary tract infections but reports improved control recently.She has previously tested positive for hematuria.She is not currently sexually active and has undergone prior std testing.She is considering phenazopyridine (azo) for urinary discomfort.A ct scan of the abdomen was completed in (b)(6) 2025.The patient also reported a significant episode of postcoital bleeding approximately two months ago, which she found concerning.She underwent hysterectomy at age 29 and has experienced worsening abdominal pain since that time.She endorses intermittent chills and persistent fatigue.Current medications include premarin vaginal cream and metrogel twice weekly, although she did not use premarin last week due to metrogel treatment.She has a history of vaginal mesh placement with subsequent revision for corrosion.She had been using boric acid prophylactically but was advised to temporarily discontinue.She inquired about the potential use of systemic estrogen therapy in place of topical treatment and plans to follow up with her ob-gyn for further discussion.Additionally, she described left-sided discomfort radiating around the hip with localized tenderness.She is not currently participating in pelvic floor physical therapy but is scheduled to begin physical therapy for migraines.Her medical history is notable for hip arthritis and osteopenia confirmed on bone density testing.She underwent a bladder sling procedure in 2022 and has not had recent urologic follow-up.Physical examination revealed tender left hip.She was diagnosed with urinary frequency, dysuria, left hip pain, and vaginal discharge.Urinalysis demonstrated trace ketones, which are not clinically concerning and are most likely attributable to mild dehydration.The absence of nitrites and hematuria makes urinary tract infection or nephrolithiasis less likely.The presence of mucus in the urine may represent a normal finding but can also be associated with irritation or inflammation.Her ct scan from (b)(6) 2025 is reassuring.Based on examination findings and her symptom description, the left-sided abdominal discomfort is suspected to be more consistent with underlying hip pathology rather than a primary urinary source.Postcoital bleeding may be multifactorial.A lower inr may increase susceptibility to bleeding with minor trauma.Additionally, early menopausal status following hysterectomy at age 29 may contribute to vaginal tissue atrophy and friability, as well as increased risk of recurrent utis.She has an upcoming ob-gyn appointment for further evaluation.Given her complex surgical history and persistent urinary symptoms, referral to urology is warranted.A urine specimen will be obtained for repeat analysis and culture.She was advised to use premarin cream consistently as prescribed.Left-sided discomfort is suspected to be musculoskeletal in origin, possibly related to hip flexor strain or underlying arthritis and osteopenia of the hip confirmed on 2024 bone density testing.A referral to physical therapy, including consideration of aquatic therapy, was initiated.If symptoms do not improve with conservative management, hip radiographs may be considered.Regarding bacterial vaginosis, she has a history of recurrent bv treated with metrogel on four occasions, with persistent intermittent discharge and left lower quadrant discomfort.A vaginal swab will be performed today to evaluate for bv and other potential infections.She may continue metrogel as needed and should follow up with her ob-gyn for ongoing management.She was advised to return for evaluation if symptoms worsen or fail to improve.Additionally, as reported by the patient's attorney, the patient experienced complications, including urinary incontinence, purulent vaginal discharge, and pelvic pain.The patient suffered significant pain, unnecessary expense, embarrassment, disfigurement, and harm as a result of the implanted device.Additionally, the patient claims that she may have to undergo additional surgery, and may in the future suffer, damages such as, significant pain, severe and debilitating injuries, serious bodily injury, mental and physical pain and suffering, medical expenses due to the implantation of the device.
Additional Manufacturer Narrative
Block h11: blocks a2 (age at time of event and unit of measure - age), b2, b5, b7, h2, and h6 have been updated based on the additional information received on february 4, 2026.Block b3: the exact event onset date is unknown.The provided event date of march 2, 2022, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.(b)(6).Block h6: the following imdrf patient codes capture the reportable events of: e2006 - mesh extrusion, e1310 - recurrent urinary tract infection, e1401 - purulent vaginal discharge, e2330 - pain, e2401 - severe and debilitating injuries, e2308 - disfigurement, e0206 - embarrassment, mental pain and suffering, e1002 - abdominal pain, e1301 - dysuria, e1302 - hematuria, e0506 - postcoital bleeding and bleeding with minor trauma, e2015 - vaginal atrophy.The following imdrf impact code captures the reportable event of: f1905 - surgical revision/removal.
Event or Problem Description
It was reported that a lynx system device was implanted during a procedure to treat stress urinary incontinence on (b)(6) 2022.The procedure involved placement of the sling via retropubic approach, confirmed to be free of bladder injury through cystoscopy.The sling was positioned mid-urethral with appropriate tension and the patient was discharged in stable condition with a foley catheter in place.Following the procedure, the patient experienced abdominal pain and recurrent urinary tract infections.On (b)(6) 2022, the patient presented with complaints of abdominal pain and cramping.She reported that she was able to void without difficulty but continued to experience persistent abdominal pain.Post-void residual (pvr) was 41 cc.Urinalysis was not suggestive of a urinary tract infection; however, the patient remains on antibiotics related to her prior surgery.The abdominal examination does not appear acute or overtly concerning; however, the etiology of her pain remains unclear.The patient was advised to present to the emergency department for further evaluation, including abdominal and pelvic imaging, to rule out possible injury, as outpatient computed tomography (ct) imaging could not be coordinated promptly.She was hesitant and elected to monitor her symptoms for the time being.Tylenol and motrin were prescribed and she was to follow-up in 4-6 weeks.On (b)(6) 2022, ct scan of the abdomen and pelvis revealed no renal stones or hydronephrosis.Appendix also appeared normal.On (b)(6) 2022, the patient presented for follow-up and reported persistent abdominal pain.She also described bowel issues, concerns regarding her urinary stream, and recurrent urinary tract and vaginal infections.She has been evaluated in the emergency department since her prior visit.Overall, she stated that her condition has not improved since surgery.Pvr was 100 cc.There has been no imaging evidence suggesting an intra-abdominal pathology.A urine culture was obtained, and the patient was prescribed over-the-counter pain medications.She was encouraged to follow up with her primary care provider to assess for other potential contributing factors, given her multiple comorbidities.There were no findings to indicate an issue with sling placement related to her associated presentation and the patient was to return for follow-up in four weeks.On (b)(6) 2022, the patient presented with continued concerns, stating she remains bothered by ongoing symptoms.She reported some obstructive voiding symptoms but denied stress urinary incontinence.She expressed interest in discussing possible removal of her sling.Pvr was 83 cc.The patient was status post mid-urethral mesh sling placement with persistent abdominal pain and obstructive voiding symptoms that have not significantly improved.The risks and benefits of surgical intervention were discussed in detail.The patient expressed a desire to proceed with removal of the mesh sling.On (b)(6) 2022, she underwent partial removal of the sling due to mesh extrusion identified on the right posterolateral vaginal wall.The extruded mesh segment, approximately 1x2 cm, was excised, and the surrounding epithelialized tissue was removed.The area was closed with sutures, and cystoscopy confirmed no mesh presence in the bladder.The patient tolerated the procedure well and was transferred to recovery in stable condition.On (b)(6) 2025, the patient presented for evaluation of urinary symptoms, left-sided discomfort, and postcoital bleeding.She reported urinary frequency and urgency, accompanied by a constant sensation of bladder pressure.She questioned whether these symptoms may be related to recurrent bacterial vaginosis (bv), for which she was previously diagnosed but not treated with additional medication due to ongoing use of metrogel.She has used metrogel four times and is uncertain whether the infection has resolved.She noted occasional clumpy white vaginal discharge without associated itching.She has a history of recurrent urinary tract infections but reports improved control recently.She has previously tested positive for hematuria.She is not currently sexually active and has undergone prior std testing.She is considering phenazopyridine (azo) for urinary discomfort.A ct scan of the abdomen was completed in march 2025.The patient also reported a significant episode of postcoital bleeding approximately two months ago, which she found concerning.She underwent hysterectomy at age 29 and has experienced worsening abdominal pain since that time.She endorses intermittent chills and persistent fatigue.Current medications include premarin vaginal cream and metrogel twice weekly, although she did not use premarin last week due to metrogel treatment.She has a history of vaginal mesh placement with subsequent revision for corrosion.She had been using boric acid prophylactically but was advised to temporarily discontinue.She inquired about the potential use of systemic estrogen therapy in place of topical treatment and plans to follow up with her ob-gyn for further discussion.Additionally, she described left-sided discomfort radiating around the hip with localized tenderness.She is not currently participating in pelvic floor physical therapy but is scheduled to begin physical therapy for migraines.Her medical history is notable for hip arthritis and osteopenia confirmed on bone density testing.She underwent a bladder sling procedure in 2022 and has not had recent urologic follow-up.Physical examination revealed tender left hip.She was diagnosed with urinary frequency, dysuria, left hip pain, and vaginal discharge.Urinalysis demonstrated trace ketones, which are not clinically concerning and are most likely attributable to mild dehydration.The absence of nitrites and hematuria makes urinary tract infection or nephrolithiasis less likely.The presence of mucus in the urine may represent a normal finding but can also be associated with irritation or inflammation.Her ct scan from (b)(6) 2025 is reassuring.Based on examination findings and her symptom description, the left-sided abdominal discomfort is suspected to be more consistent with underlying hip pathology rather than a primary urinary source.Postcoital bleeding may be multifactorial.A lower inr may increase susceptibility to bleeding with minor trauma.Additionally, early menopausal status following hysterectomy at age 29 may contribute to vaginal tissue atrophy and friability, as well as increased risk of recurrent utis.She has an upcoming ob-gyn appointment for further evaluation.Given her complex surgical history and persistent urinary symptoms, referral to urology is warranted.A urine specimen will be obtained for repeat analysis and culture.She was advised to use premarin cream consistently as prescribed.Left-sided discomfort is suspected to be musculoskeletal in origin, possibly related to hip flexor strain or underlying arthritis and osteopenia of the hip confirmed on 2024 bone density testing.A referral to physical therapy, including consideration of aquatic therapy, was initiated.If symptoms do not improve with conservative management, hip radiographs may be considered.Regarding bacterial vaginosis, she has a history of recurrent bv treated with metrogel on four occasions, with persistent intermittent discharge and left lower quadrant discomfort.A vaginal swab will be performed today to evaluate for bv and other potential infections.She may continue metrogel as needed and should follow up with her ob-gyn for ongoing management.She was advised to return for evaluation if symptoms worsen or fail to improve.Additionally, as reported by the patient's attorney, the patient experienced complications, including urinary incontinence, purulent vaginal discharge, and pelvic pain.The patient suffered significant pain, unnecessary expense, embarrassment, disfigurement, and harm as a result of the implanted device.Additionally, the patient claims that she may have to undergo additional surgery, and may in the future suffer, damages such as, significant pain, severe and debilitating injuries, serious bodily injury, mental and physical pain and suffering, medical expenses due to the implantation of the device.
Additional Manufacturer Narrative
Block h11: the device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.There was no report of a device performance allegation.The device history record (dhr) confirmed that the device met all material, assembly, and performance specifications.A review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.The reported patient symptoms are known risks associated with this device type and indicated as such in the instructions for use.Block b3: the exact event onset date is unknown.The provided event date of (b)(6) 2022, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting and revising physician: (b)(6).Block h6: the following imdrf patient codes capture the reportable events of: e2006 - mesh extrusion.E1310 - recurrent urinary tract infection.E1401 - purulent vaginal discharge.E2330 - pain.E2401 - severe and debilitating injuries.E2308 - disfigurement.E0206 - embarrassment, mental pain and suffering.E1002 - abdominal pain.E1301 - dysuria.E1302 - hematuria.E0506 - postcoital bleeding and bleeding with minor trauma.E2015 - vaginal atrophy.The following imdrf impact code captures the reportable event of: f1905 - surgical revision/removal.